Alert archive / New Hampshire / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2012, 7:07 PM EDT for Hillsborough County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 7:07 PM EDT (23:07 UTC)
- Expired
- Aug 4, 2012, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Boston/Norton, MA
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWUS81 KBOX 042307 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 707 PM EDT SAT AUG 4 2012 MAZ004-026-NHZ011-015-050000- CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 707 PM EDT SAT AUG 4 2012 AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF TEMPLETON...OR ABOUT 14 MILES WEST OF FITCHBURG...MOVING NORTHEAST AT 15 MPH. THE STORM WAS PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS TO 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...GARDNER...WINCHENDON AND ASHBURNHAM. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4277 7196 4266 7180 4254 7208 4260 7216 $$ FIELD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 5:21 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 4, 5:21 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 521 PM EDT SAT AUG 4 2012 .SYNOPSIS... A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT INTO EARLY MONDAY. MAINLY DRY WEATHER FOLLOWS FOR THE MIDDLE OF NEXT WEEK WITH WARM WEATHER. THE THREAT FOR SCATTERED SHOWERS/THUNDERSTORMS RETURNS AT TIMES FOR THE END OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... ***NUMEROUS SHOWERS/THUNDERSTORMS WILL RESULT IN HEAVY RAINFALL/LOCALIZED FLOODING ACROSS FAR NORTHWEST/NORTH CENTRAL MA INTO SOUTHERN NH EARLY THIS EVENING*** 520 PM UPDATE... INCREASED POPS TO LIKELY/CATEGORICAL ACROSS FAR NORTHWEST/NORTH CENTRAL MA INTO SOUTHERN NH EARLY THIS EVENING. NUMEROUS SHOWERS/THUNDERSTORMS WITH HEAVY RAINFALL/LOCALIZED FLOODING HAVE FIRED ON A WEAK BOUNDARY AND WHERE MLCAPES WERE BETWEEN 2000 TO 3000 J/KG. CAN/T RULE OUT AN ISOLATED STRONG THUNDERSTORM OR TWO WITH GUSTY WINDS/HAIL...BUT THE MAIN THREAT WILL BE HEAVY RAINFALL/LOCALIZED FLOODING. THIS ACTIVITY SHOULD BEGIN TO WEAKEN OVER THE NEXT FEW HOURS GIVEN THE LOSS OF DAYTIME HEATING AND LACK OF STRONG DYNAMICS. TO THE SOUTH OF THE MA TURNPIKE...EXPECT THE WEATHER TO REMAIN DRY. OTHERWISE...STILL THINKING WE ARE IN FOR ANOTHER WARM AND VERY MUGGY NIGHT. EXPECTING CONVECTION FROM THIS AFTERNOON TO DISSIPATE QUICKLY DURING THE EARLY EVENING WITH THE ANTICYCLONIC FLOW ALOFT. LOW CLOUDS AND FOG...WHICH STILL HAS NOT TOTALLY DISSIPATED ACROSS THE SOUTHERN COASTAL WATERS...WILL EXPAND NORTH AND NORTHWEST ONCE AGAIN. MOS DEW POINTS WERE TOO LOW THIS AFTERNOON. SO MADE SOME ADJUSTMENTS INTO THIS EVENING. OTHERWISE...USED A BLEND OF MAV/MET GUIDANCE FOR TEMPERATURES AND DEW POINTS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... RIDGE SLOWLY BREAKS DOWN SUN AS UPPER TROUGH MOVES ACROSS GREAT LAKES. INCREASING SOUTHERLY FLOW MEANS IT WILL BE TOUGH TO SCOUR OUT LOW CLOUDS/FOG ALONG S COAST...BUT THERE SHOULD BE SOME CLEARING ELSEWHERE BEFORE CLOUDS INCREASE AGAIN AHEAD OF AN APPROACHING COLD FRONT. KEPT FORECAST DRY FOR THE MOST PART ACROSS EASTERN MA AND RI. DECIDED TO INTRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND WESTERN MA...NORTHERN CT AND SOUTHWEST NH LATE IN THE DAY. THIS TIMING IS A LITTLE FASTER THAN PREVIOUS THINKING. SHOULD BE A LITTLE COOLER GIVEN EXPECTED CLOUD COVER. BLENDED GFS/NAM MOS FOR TEMPERATURES SUNDAY. SUNDAY IS STILL LOOKING INTERESTING. VERY HIGH PRECIPITABLE WATER VALUES PERSIST WITH SOME CONVECTIVE POTENTIAL. EVEN THOUGH IT IS NOT CLIMATOLOGICALLY FAVORED...DECIDED TO KEEP THUNDERSTORMS ON EQUAL FOOTING WITH SHOWERS IN THE FORECAST. BEST DYNAMICS LOOK THEY WILL REMAIN TO OUR NORTH...SO STILL NOT THINKING WIDESPREAD SEVERE WEATHER ACROSS SOUTHERN NEW ENGLAND. WILL NEED TO KEEP AN EYE ON THIS POTENTIAL. MAIN CONCERN REMAINS LOCALLY HEAVY RAINFALL. && .LONG TERM /MONDAY THROUGH SATURDAY/... HIGHLIGHTS... * SHOWERS/THUNDERSTORMS EXIT THE COAST MON MORNING-EARLY AFTERNOON * SEASONABLE AND MAINLY DRY WEATHER FOR MID WEEK * SCATTERED SHOWER/THUNDERSTORM POTENTIAL RETURNS LATE NEXT WEEK DETAILS... MONDAY... AN AREA OF SHOWERS/THUNDERSTORMS WILL EXIT THE SOUTHEAST NEW ENGLAND COAST BY LATE MONDAY MORNING OR MID AFTERNOON AT THE LATEST. OTHERWISE...SUBSIDENCE BEHIND THE ACTIVITY SHOULD RESULT IN PARTLY SUNNY SKIES AND DRY WEATHER THE REST OF THE DAY. HIGH TEMPS SHOULD RECOVER INTO THE 80S...BUT LOWER DEWPOINTS BEHIND THE FRONT WILL MAKE IT FEEL MORE PLEASANT THAN RECENT DAYS. TUESDAY AND WEDNESDAY... A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN PROVIDING MAINLY DRY WEATHER ALONG WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS. HIGHS ARE GENERALLY EXPECTED TO BE IN THE 80S...WITH READINGS A FEW DEGREES WARMER ON WEDNESDAY. THURSDAY THROUGH SATURDAY... HUMIDITY LEVELS WILL AGAIN BE ON THE INCREASE AHEAD OF A PRETTY GOOD SHORTWAVE/UPPER LEVEL TROUGH. IN ADDITION...THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES...ALTHOUGH THE ENTIRE PERIOD WILL NOT BE A WASHOUT. WHILE ITS TOO EARLY TO SAY WITH A LOT OF CONFIDENCE...ITS POSSIBLE THAT WE EVENTUALLY SEE A DAY WITH SOME SEVERE WEATHER GIVEN STRENGTH OF THE TROUGH. HOWEVER...THAT WILL DEPEND ON TIMING AND ITS EXACT TRACK WHICH IS VERY UNCERTAIN THIS FAR OUT. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MEDIUM CONFIDENCE. LIFR-IFR STRATUS LIKELY TO LINGER ALONG THE SOUTH COAST AND THE ISLANDS INTO THE EARLY AFTERNOON WITH SLOWLY IMPROVING CONDITIONS. TIMING IS PROBLEMATIC WITH WEAK FLOW NOT HELPING TO DISPERSE THE LOW CLOUDS. SLY FLOW PREVAILS. LOW CONFIDENCE FOR SHRA/TSRA AND THUS HAVE NOT INCLUDED IN TAFS. UTILIZING PERSISTENCE...IFR-LIFR LOW STRATUS AND FOG SHOULD BUILD BACK ACROSS THE S COAST AND INTO THE INTERIOR IN THE SAME MANNER AS IT HAS THE PAST COUPLE OF NIGHTS INTO THE MORNING HOURS. HAVE TRENDED ACCORDINGLY...WITH A GREATER EXTENT INTO THE INTERIOR WITH LOWER CONDITIONS DUE TO STRONGER SOUTHERLY FLOW. COLD FRONT ARRIVES SUNDAY NIGHT WITH SCATTERED SHRA/TSRA AND MVFR-IFR CONDITIONS. KBOS TAF...MODERATE CONFIDENCE. LOW TO MODERATE CONFIDENCE CONCERNING POSSIBLE IFR IMPACTS TONIGHT WITH LOW FOG AND STRATUS. KEPT MVFR FOR NOW AS IT IS DIFFICULT TO GENERATE IFR WITH A SOUTH TO SOUTHWEST FLOW. KBDL TAF...MODERATE CONFIDENCE. PREVAILING VFR...EXPECTING LOWERING TO MVFR TOWARDS SUNDAY MORNING. LOW PROBABILITY FOR IFR. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY...MODERATE CONFIDENCE. MVFR-IFR CONDITIONS IN SCT SHOWERS/THUNDERSTORMS EARLY WILL IMPROVE TO VFR FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY. TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. WEDNESDAY NIGHT AND THURSDAY...LOW TO MODERATE CONFIDENCE. MAY HAVE A PERIOD OF MVFR-IFR CONDITIONS IN OVERNIGHT/EARLY MORNING LOW CLOUDS AND FOG. && .MARINE... HIGH CONFIDENCE TODAY THROUGH SUNDAY NIGHT. INCREASING S WINDS EXPECTED SUNDAY AS A COLD FRONT APPROACHES FROM W AND COULD REACH 25 KT ACROSS SOUTH COASTAL WATERS AS WELL AS NEAR MERRIMACK RIVER SUNDAY AFTERNOON. SEAS WILL SLOWLY BUILD AND MAY REACH 5 FT SOUTH AND EAST OF CAPE COD AND ISLANDS. SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED SUNDAY NIGHT. OUTLOOK...MONDAY THROUGH THURSDAY... MODERATE TO HIGH CONFIDENCE. SCA FOR LEFT OVER SOUTHERLY SWELL WILL CONTINUE WELL INTO MONDAY NIGHT ACROSS THE SOUTHERN OUTER WATERS. SOUTHWEST WIND GUSTS MAY ALSO CONTINUE TO GUST BETWEEN 20 AND 25 KNOTS MON MORNING INTO THE AFTERNOON BEFORE DIMINISHING. THERE ALSO WILL BE THE CHANCE FOR SHOWERS AND THUNDERSTORMS LINGERING THROUGH MID AFTERNOON MONDAY ACROSS THE SOUTHERN WATERS. OTHERWISE...WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS FROM TUESDAY THROUGH THURSDAY WITH A RELATIVELY WEAK PRESSURE GRADIENT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/FRANK NEAR TERM...FRANK/BELK SHORT TERM...BELK LONG TERM...FRANK AVIATION...BELK/FRANK MARINE...BELK/FRANK
Hazardous weather outlook, Aug 4, 6:25 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 625 PM EDT SAT AUG 4 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-052230- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 625 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT FAR NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE THIS EVENING. THE THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED FLOODING. THIS ACTIVITY SHOULD COME TO AN END BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY. GUSTY WINDS AND HEAVY DOWNPOURS ARE ANTICIPATED. LOCALIZED FLOODING IS A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-052230- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 625 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 4, 5:09 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL WEARE 43.10N 71.73W
08/04/2012 E0.88 INCH HILLSBOROUGH NH AMATEUR RADIO
LASTED 10 MINUTES 240 - 250 PM
0420 PM LIGHTNING ROWE 42.70N 72.90W
08/04/2012 FRANKLIN MA TRAINED SPOTTER
ROWE ELEMENTARY SCHOOL ON FIRE
0431 PM FLASH FLOOD CHARLEMONT 42.63N 72.88W
08/04/2012 FRANKLIN MA AMATEUR RADIO
WATER 2 FEET DEEP ON ROUTE 2 IN WESTERN CHARLEMONT
0436 PM LIGHTNING WEARE 43.10N 71.73W
08/04/2012 HILLSBOROUGH NH TRAINED SPOTTER
POWER POLE ON RIVER RD ON FIRE
&&
BELKSpecial weather statement, Aug 4, 5:28 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT SAT AUG 4 2012
MAZ005-NHZ012-015-042200-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-WESTERN AND
CENTRAL HILLSBOROUGH NH-
528 PM EDT SAT AUG 4 2012
AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING UP TO PENNY SIZED HAIL 2
MILES SOUTHWEST OF NASHUA...MOVING NORTH AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NASHUA...HUDSON...MERRIMACK AND
LITCHFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4293 7144 4284 7143 4282 7138 4270 7141
4270 7159 4292 7158
BELKSpecial weather statement, Aug 4, 5:41 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT SAT AUG 4 2012
MAZ004-005-026-NHZ012-042215-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-
541 PM EDT SAT AUG 4 2012
AT 539 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING UP TO PENNY SIZED HAIL OVER
CARLISLE...OR ABOUT 7 MILES SOUTHWEST OF LOWELL...MOVING NORTHEAST AT
15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CHELMSFORD...BILLERICA...
TYNGSBORO...LOWELL...PELHAM...TEWKSBURY AND DRACUT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4273 7125 4267 7124 4266 7126 4262 7118
4260 7117 4262 7116 4260 7114 4242 7135
4255 7156 4277 7133 4277 7131
BELKLocal storm report, Aug 4, 6:17 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
617 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL WEARE 43.10N 71.73W
08/04/2012 E0.88 INCH HILLSBOROUGH NH AMATEUR RADIO
LASTED 10 MINUTES 240 - 250 PM
0420 PM LIGHTNING ROWE 42.70N 72.90W
08/04/2012 FRANKLIN MA TRAINED SPOTTER
ROWE ELEMENTARY SCHOOL ON FIRE
0431 PM FLASH FLOOD CHARLEMONT 42.63N 72.88W
08/04/2012 FRANKLIN MA AMATEUR RADIO
WATER 2 FEET DEEP ON ROUTE 2 IN WESTERN CHARLEMONT
0436 PM LIGHTNING WEARE 43.10N 71.73W
08/04/2012 HILLSBOROUGH NH TRAINED SPOTTER
POWER POLE ON RIVER RD ON FIRE
0615 PM FLOOD NASHUA 42.75N 71.49W
08/04/2012 HILLSBOROUGH NH TRAINED SPOTTER
4 TO 5 INCHES OF WATER ON MAIN STREET
&&
BELKLocal storm report, Aug 4, 6:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
657 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL WEARE 43.10N 71.73W
08/04/2012 E0.88 INCH HILLSBOROUGH NH AMATEUR RADIO
LASTED 10 MINUTES 240 - 250 PM
0420 PM LIGHTNING ROWE 42.70N 72.90W
08/04/2012 FRANKLIN MA TRAINED SPOTTER
ROWE ELEMENTARY SCHOOL ON FIRE. MULTIPLE ALARMS. SEVERE
DAMAGE.
0431 PM FLASH FLOOD CHARLEMONT 42.63N 72.88W
08/04/2012 FRANKLIN MA AMATEUR RADIO
WATER 2 FEET DEEP ON ROUTE 2 IN WESTERN CHARLEMONT
0436 PM LIGHTNING WEARE 43.10N 71.73W
08/04/2012 HILLSBOROUGH NH TRAINED SPOTTER
POWER POLE ON RIVER RD ON FIRE
0557 PM TSTM WND DMG LUNENBURG 42.59N 71.73W
08/04/2012 WORCESTER MA AMATEUR RADIO
TWO TREES DOWN ON WIRES.
0615 PM FLOOD NASHUA 42.75N 71.49W
08/04/2012 HILLSBOROUGH NH TRAINED SPOTTER
4 TO 5 INCHES OF WATER ON MAIN STREET
0616 PM LIGHTNING DRACUT 42.67N 71.30W
08/04/2012 MIDDLESEX MA AMATEUR RADIO
LIGHTNING STRUCK CHIMNEY OF HOME AND DAMAGED WOOD STOVE
ON MILL STREET.
0640 PM FLOOD NASHUA 42.75N 71.49W
08/04/2012 HILLSBOROUGH NH AMATEUR RADIO
MULTIPLE CARS STUCK IN UNSPECIFIED DEPTH OF FLOOD
WATERS ON DANIEL WEBSTER HIGHWAY NEAR SILVER DR.
&&
GAFSpecial weather statement, Aug 4, 7:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 707 PM EDT SAT AUG 4 2012 MAZ004-026-NHZ011-015-050000- CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 707 PM EDT SAT AUG 4 2012 AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF TEMPLETON...OR ABOUT 14 MILES WEST OF FITCHBURG...MOVING NORTHEAST AT 15 MPH. THE STORM WAS PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS TO 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...GARDNER...WINCHENDON AND ASHBURNHAM. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4277 7196 4266 7180 4254 7208 4260 7216 FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:17 PM EDT | Heat Advisory | BOX | Norfolk, Worcester | 3 hr |
| Aug 4, 1:42 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Aug 4, 1:53 PM EDT | Areal Flood Advisory | BOX | Franklin | 3 hr |
| Aug 4, 2:38 PM EDT | Flash Flood Warning | BOX | Franklin | 3 hr |
| Aug 4, 4:23 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 2 hr |
| Aug 4, 5:41 PM EDT | Special Weather Statement | BOX | Middlesex | 34 min |
| Aug 4, 5:43 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 47 min |
| Aug 4, 6:02 PM EDT | Areal Flood Advisory | BOX | Franklin, Middlesex, Worcester | 3 hr |
| Aug 4, 1:57 PM EDT | Special Weather Statement | BOX | Hillsborough | 48 min |
| Aug 4, 2:43 PM EDT | Special Weather Statement | BOX | Hillsborough | 32 min |
| Aug 4, 3:36 PM EDT | Special Weather Statement | BOX | Hillsborough | 39 min |
| Aug 4, 3:47 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 43 min |
| Aug 4, 3:59 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 3 hr |
| Aug 4, 4:43 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 3 hr |
| Aug 4, 5:06 PM EDT | Special Weather Statement | BOX | Hillsborough | 54 min |
| Aug 4, 5:28 PM EDT | Special Weather Statement | BOX | Hillsborough | 32 min |
Nearby
Special Weather Statements in New Hampshire, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.